Alert archive / Missouri / Flash Flood Warnings in 1998

Flash Flood Warning 7, NWS Kansas City, MO

June 11, 1998Adair County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 11, 1998, 12:22 AM CDT for Adair County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 1998, 12:22 AM CDT (05:22 UTC)
Expired
Jun 11, 1998, 2:25 AM CDT
In force
2 hr
Issued by
NWS Kansas City, MO
Area
Whole counties

County Adair County, MO

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 1998-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 1998-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMCI 110520
FFWMCI
MOC001-110725-

BULLETIN - EAS ACTIVATION REQUESTED
URBAN AND SMALL STREAM FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
1222 AM CDT THU JUN 11 1998

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL/KANSAS CITY HAS
ISSUED A

* URBAN AND SMALL STREAM FLOOD WARNING FOR...
  ADAIR COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 225 AM CDT

* AT 1215 AM CDT... AREA LAW ENFORCEMENT INDICATED FLOODING FROM
  HEAVY RAINFALL WHICH HAS OCCURRED ACROSS ADAIR COUNTY SINCE 9 PM.
  THE RAIN IS MOVING TO THE NORTHEAST AT 25 MPH AND WILL MOVE OUT OF
  THE AREA BY 2 AM.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING.

PB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:20 AM CDT, 21 hours 2 minutes earlier.

Area forecast discussion, Jun 10, 3:20 AM CDT, 21 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT WED JUN 10 1998

FORECAST PROBLEMS INCLUDE PRECIPITATION CHANCES AND TEMPERATURES
THROUGH FORECAST CYCLE. TSRA/SHRA ACTIVITY DEVELOPING OVER SOUTHERN
PORTIONS OF FA...ASSOCIATED WITH NORTHWARD MOVING SURFACE WARM FRONT.
H8 PROFILER PLOT ALSO SHOWING 35-40KT LLJ OVER EASTERN KS/EASTERN OK
HELPING TO PROVIDE LIFT. WOULD EXPECT THIS PRECIPITATION TO BE
DIURNALLY DRIVEN...AS INTENSITY OF LLJ BEGINS TO DECREASE AFTER
SUNRISE. HOWEVER...WITH BOUNDARY IN AREA...AND PLENTY OF SURFACE
HEATING EXPECTED TODAY...WOULD NOT BE SURPRISED TO SEE SOME SCT
ACTIVITY LATER THIS AFTERNOON. AS A RESULT...WILL NOT PUT TIME
QUALIFIER ON PCPN CHANCES TODAY.

BETTER CHANCE FOR MORE WIDESPREAD PRECIPITATION COMES TONIGHT...AS
MODELS SHOW H5 WAVE ROTATING INTO CENTRAL PLAINS. IN RESPONSE TO
THIS...MODELS DEVELOP STRONGER LLJ TONIGHT. AGREE WITH NCEP QPF
DISCUSSION...PLACING HEAVY RAIN THREAT OVER CENTRAL MISSOURI IN LINE
WITH EXPECTED TRAJECTORY OF LLJ.

IN GENERAL...WILL GO WITH FWC GUIDANCE...WHICH IS A BIT WARMER THAN
FAN.

MJM

.EAX...
MO...NONE.
KS...NONE.

In the hours before

Local storm report, Jun 10, 11:17 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    BASEHOR                   KS    WIND DAMAGE
06/10/98   LEAVENWORTH                     60 FOOT TALL TREE BLOWN
                                           DOWN ONTO TWO HOMES AND
                                           SOME CARS.  REPORTED BY                                               LEAVENWORTH EM.

HUDSON
Local storm report, Jun 10, 11:17 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    BASEHOR                   KS    WIND DAMAGE
06/10/98   LEAVENWORTH                     60 FOOT TALL TREE BLOWN
                                           DOWN ONTO TWO HOMES AND
                                           SOME CARS.  REPORTED BY                                               LEAVENWORTH EM.

HUDSON
Local storm report, Jun 10, 11:42 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1142 PM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    2 N BONNER SPGS           KS    67 MPH TSTM GUST
06/10/98   WYANDOTTE

1005 PM    KANSAS CITY               MO    66 MPH TSTM GUST
06/10/98   JACKSON                         REPORTED BY LOCAL TV
                                           STATION REMOTE WEATHER
                                           SENSOR.
Local storm report, Jun 10, 11:42 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1142 PM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    2 N BONNER SPGS           KS    67 MPH TSTM GUST
06/10/98   WYANDOTTE

1005 PM    KANSAS CITY               MO    66 MPH TSTM GUST
06/10/98   JACKSON                         REPORTED BY LOCAL TV
                                           STATION REMOTE WEATHER
                                           SENSOR.
Special weather statement, Jun 11, 12:00 AM CDT, 22 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-110600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
1200 AM CDT THU JUN 11 1998

...SEVERE THUNDERSTORM WATCH NUMBER 545 CANCELLED...

SEVERE THUNDERSTORM WATCH NUMBER 545 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES:

IN EXTREME EASTERN KANSAS...

LINN

IN MISSOURI...

BATES     CASS     HENRY       JOHNSON     LAFAYETTE     RAY
CALDWELL  DAVIESS  LIVINGSTON  CARROLL     SALINE        PETTIS
COOPER    HOWARD   CHARITON    LINN

HOWEVER...SCATTERED THUNDERSTORMS WILL CONTINUE DURING THE OVERNIGHT HOURS IN CENTRAL AND NORTHERN MISSOURI.

BB
Special weather statement, Jun 11, 12:00 AM CDT, 22 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-110600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
1200 AM CDT THU JUN 11 1998

...SEVERE THUNDERSTORM WATCH NUMBER 545 CANCELLED...

SEVERE THUNDERSTORM WATCH NUMBER 545 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES:

IN EXTREME EASTERN KANSAS...

LINN

IN MISSOURI...

BATES     CASS     HENRY       JOHNSON     LAFAYETTE     RAY
CALDWELL  DAVIESS  LIVINGSTON  CARROLL     SALINE        PETTIS
COOPER    HOWARD   CHARITON    LINN

HOWEVER...SCATTERED THUNDERSTORMS WILL CONTINUE DURING THE OVERNIGHT HOURS IN CENTRAL AND NORTHERN MISSOURI.

BB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:43 PM CDTSevere Thunderstorm WarningEAXClay, Platte62 min
Jun 10, 9:43 PM CDTSevere Thunderstorm WarningEAXJackson62 min

Nearby

Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.